MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, information not provided but, the best estimate date is (b)(6) 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxr00 15.5 diopter intraocular lens (iol) was implanted into the left eye (os) of the patient on (b)(6) 2017.It was later explanted on (b)(6) 2017 due to patient complaining of night time visual disturbance.The patient described vision as looking through vaseline.At explant there was no incision enlargement, vitrectomy, or sutures required.The lens was replaced with a zcboo iol of the same diopter.Reportedly, there was no patient injury and the patient is doing well with no post-operatively complication.
 
Additional Manufacturer Narrative
Device evaluation: the product testing was not performed as the complaint device was not returned for evaluation.The reported complaint cannot be verified.Manufacturing record review: manufacturing records were reviewed and the device was manufactured according to specification.A search on complaints history revealed no similar complaints were received for this production order number to date.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7153736
Report Number9614546-2017-01276
Device Sequence Number19320659
Product Code POE
UDI-Device Identifier05050474591752
UDI-Public(01)05050474591752(17)210918
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date09/18/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0155
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/30/2017
Supplement Date Received by Manufacturer04/13/2018
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;